Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2013 (2013), Article ID 242730, 5 pages
http://dx.doi.org/10.1155/2013/242730
Case Report

Methadone Induced Sensorineural Hearing Loss

Department of Medicine, Staten Island University Hospital, 475 Seaview Avenue, Staten Island, NY 10305, USA

Received 13 March 2013; Accepted 18 June 2013

Academic Editor: Ting Fan Leung

Copyright © 2013 Chadi Saifan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. A. van Gaalen, E. A. Compier, and A. J. Fogteloo, “Sudden hearing loss after a methadone overdose,” European Archives of Oto-Rhino-Laryngology, vol. 266, no. 5, pp. 773–774, 2009. View at Publisher · View at Google Scholar · View at Scopus
  2. B. J. Christenson, A. R. P. Marjala, and M. Foss, “Two cases of sudden sensorineural hearing loss after methadone overdose,” Annals of Pharmacotherapy, vol. 44, no. 1, pp. 207–210, 2010. View at Publisher · View at Google Scholar · View at Scopus
  3. K. A. Shaw, K. M. Babu, and J. B. Hack, “Methadone, another cause of opioid-associated hearing loss: a case report,” Journal of Emergency Medicine, vol. 41, no. 6, pp. 635–639, 2011. View at Publisher · View at Google Scholar · View at Scopus
  4. N. Vorasubin, A. Calzada, and A. Ishiyama, “Methadone induced irreversible bilateral severe sensorineural hearing loss,” in Poster Presentation at the Triological Society’s 115th Annual Meeting, San Diego, Calif, USA, April 2012.
  5. J. K. Chau, J. R. J. Lin, S. Atashband, R. A. Irvine, and B. D. Westerberg, “Systematic review of the evidence for the etiology of adult sudden sensorineural hearing loss,” Laryngoscope, vol. 120, no. 5, pp. 1011–1021, 2010. View at Publisher · View at Google Scholar · View at Scopus
  6. E. Toubi, K. Halas, J. Ben-David, E. Sabo, A. Kessel, and M. Luntz, “Immune-mediated disorders associated with idiopathic sudden sensorineural hearing loss,” Annals of Otology, Rhinology and Laryngology, vol. 113, no. 6, pp. 445–449, 2004. View at Google Scholar · View at Scopus
  7. M.-J. Baek, H.-M. Park, J. M. Johnson et al., “Increased frequencies of cochin-specific T cells in patients with autoimmune sensorineural hearing loss,” Journal of Immunology, vol. 177, no. 6, pp. 4203–4210, 2006. View at Google Scholar · View at Scopus
  8. G. Mulch and M. Handrock, “Sudden binaural deafness after acute heroin intoxication,” Laryngologie Rhinologie Otologie, vol. 58, no. 5, pp. 435–437, 1979. View at Google Scholar · View at Scopus
  9. S. Polpathapee, P. Tuchinda, and S. Chiwapong, “Sensorineural hearing loss in a heroin addict,” Journal of the Medical Association of Thailand, vol. 67, no. 1, pp. 57–60, 1984. View at Google Scholar · View at Scopus
  10. S. Kortequee, F. O. Agada, and A. P. Coatesworth, “Sudden sensorineural hearing loss following intracarotid injection of heroin,” International Journal of Clinical Practice, vol. 59, no. 147, pp. 128–129, 2005. View at Publisher · View at Google Scholar · View at Scopus
  11. A. Schrock, M. Jakob, S. Wirz, and F. Bootz, “Sudden sensorineural hearing loss after heroin injection,” European Archives of Oto-Rhino-Laryngology, vol. 265, no. 5, pp. 603–606, 2008. View at Publisher · View at Google Scholar · View at Scopus
  12. C. G. Fowler and J. L. King, “Sudden bilateral sensorineural hearing loss following speedballing,” Journal of the American Academy of Audiology, vol. 19, no. 6, pp. 461–464, 2008. View at Publisher · View at Google Scholar · View at Scopus
  13. E. L. Nair, K. M. Cienkowski, and E. Michaelides, “The impact of sudden hearing loss secondary to heroin overdose on fitting outcomes,” American Journal of Audiology, vol. 19, no. 2, pp. 86–90, 2010. View at Publisher · View at Google Scholar · View at Scopus
  14. S. Antonopoulos, D. G. Balatsouras, S. Kanakaki, A. Dona, C. Spiliopoulou, and G. Giannoulis, “Bilateral sudden sensorineural hearing loss caused by alcohol abuse and heroin sniffing,” Auris Nasus Larynx, vol. 39, no. 3, pp. 305–309, 2012. View at Publisher · View at Google Scholar · View at Scopus
  15. R. A. Friedman, J. W. House, W. M. Luxford, S. Gherini, and D. Mills, “Profound hearing loss associated with hydrocodone/acetaminophen abuse,” American Journal of Otology, vol. 21, no. 2, pp. 188–191, 2000. View at Google Scholar · View at Scopus
  16. A. K. Oh, A. Ishiyama, and R. W. Baloh, “Deafness associated with abuse of hydrocodone/acetaminophen,” Neurology, vol. 54, no. 12, p. 2345, 2000. View at Google Scholar · View at Scopus
  17. T. Ho, J. T. Vrabec, and A. W. Burton, “Hydrocodone use and sensorineural hearing loss,” Pain Physician, vol. 10, no. 3, pp. 467–472, 2007. View at Google Scholar · View at Scopus
  18. B. W. Blakley and H. Schilling, “Deafness associated with acetaminophen and codeine abuse,” Journal of Otolaryngology, vol. 37, no. 4, pp. 507–509, 2008. View at Publisher · View at Google Scholar · View at Scopus